MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. E-Z SCRUB BRUSH

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. E-Z SCRUB BRUSH
Model Number 371603
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Pack opened and found black area on side of brush.
 
Additional Manufacturer Narrative
Pr: (b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Additional Manufacturer Narrative
A photo was provided for evaluation.Visual examination shows foreign matter on brush portion of the product.One sample was opened and contained the sample with the contaminated brush.Three samples were unopened and examined for any foreign contaminate and none was observed.Production personnel from brush molding and e-z scrub were consulted.The foreign substance is not imbedded within the scrub brush and appears to be grease from the molding process.Grease is used for various parts of the molding process but is out of the product stream.The brush was contaminated with the production grease and inadvertently introduced in the product stream.The most probable cause of the foreign matter is likely caused from the production process and sample being reintroduced into the product stream by an unknown cause.Process specifications and in-process inspections are established to mitigate risk of foreign matter to the product; batch record was reviewed, including all attribute data, and no deviations or discrepancies were noted that would contribute or cause this issue.Ra review of risk management document shows that severity rating is minor for this defect.This is the first compliant reported for this lot.No further action required.This failure will continue to be tracked and trended.See narrative below.
 
Event or Problem Description
Pack opened and found black area on side of brush.Pictures attached.

Brand Name
E-Z SCRUB BRUSH
Common Device Name
E-Z SCRUB BRUSH
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
anna wehrheim
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13735252
Report Number1710034-2022-00121
Device Sequence Number4737247
Product Code GEC
UDI-Device Identifier00382903716036
UDI-Public(01)00382903716036
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number371603
Device Catalogue Number371603
Device Lot Number1056993
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown